Chat Now!   Member Gallery   Anxiety Zone Wire   Games   Social Groups   AZ Member Blogs   Health News  Bored?

Author Topic: Cipro Side Effect Concerns  (Read 181 times)

0 Members and 1 Guest are viewing this topic.

Offline ScaredBunny

  • Newbie
  • *
  • Posts: 16
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Scared
    Scared
  • I must not fear. Fear is the mind-killer.
    • Poke This Member
Cipro Side Effect Concerns
« on: December 02, 2013, 08:55:24 PM »
Hello everyone! Yesterday, I was prescribed Cipro for what the doctor fears might be a kidney infection. My urinalysis came back negative, and the results of the urine culture are pending (so far, so good!), but I'm experiencing flank pain and general discomfort. However, after reading the very long list of side effects and Googling the drug itself, I don't really want to take it. I guess my rationale is that if my urine test was clean, why should I risk taking this godawful-sounding medication? What if it turns out to be nothing, and I've "poisoned" myself, which is something that this drug can apparently do? It's bad enough that I have a fear of taking new medication already. I don't want my throat to suddenly close, or my heart to start racing. After all, I deal with the latter already as an anxiety sufferer!

I think I'm going to take my first dose tonight and see what happens, but some words of encouragement would be greatly appreciated. I don't want to keep putting it off.
Bookmark and Share

Offline BuzzBee1

  • Global Moderator
  • Full Member
  • *****
  • Posts: 235
  • Rec's: 9
  • Gender: Female
  • Personal text
    • Poke This Member
Re: Cipro Side Effect Concerns
« Reply #1 on: December 02, 2013, 10:39:30 PM »
Hello scaredbunny,

Welcome to the forum.  You are now a member of our community, where you will find support and advice from other members in similar situations.   It's always nice to find someone else who understands, and to know you're not alone.

We have sections in the forum that address specific concerns, so feel free to post or start a new topic in the section that best fits your situation.  Feel free to explore the rest of the forum.  You may find the other topics helpful, and you may be able to offer advice or support to someone else.

We also have a chat room for members over the age of 18.  Once you have made three meaningful posts, you will be allowed access to the chat room.

ScaredBunny, many here at AZ fear meds.  I know I don't even read the papers that come with mine anymore.  If I read all the side affects, I would never be able to take any medication.  I'm sure you'll find many here with similar fears who will be able to provide help and support.

Good luck to you, and again, welcome to AZ.

Buzzy
Bookmark and Share

Offline ScaredBunny

  • Newbie
  • *
  • Posts: 16
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Scared
    Scared
  • I must not fear. Fear is the mind-killer.
    • Poke This Member
Re: Cipro Side Effect Concerns
« Reply #2 on: December 02, 2013, 11:07:28 PM »
Thank you so much for the warm welcome! I can't wait to start contributing more, hopefully when I'm in a bit better place mentally.

Took my first dose, so far I only have a headache. I just hope it doesn't get worse. :(
Bookmark and Share

Offline bertybotts

  • Sr. Member
  • ****
  • Posts: 316
  • Country: ca
  • Rec's: 5
  • Gender: Female
  • I like a nice warm cup of tea, and helping people.
    • Poke This Member
Re: Cipro Side Effect Concerns
« Reply #3 on: December 03, 2013, 12:18:06 AM »
I had a bad allergic reaction to Cipro, which is possible to any drug on planet earth! I just got hives.
It is your decision to take it or not. If your urine is clean, you may consider not taking it or maybe actually take it and see if it makes the pain go away. It's really up to you!
Bookmark and Share
I will endure any pain, as long as it has meaning.

Offline Copgrl8

  • Full Member
  • ***
  • Posts: 102
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Stressed
    Stressed
  • Personal text
    • Poke This Member
Re: Cipro Side Effect Concerns
« Reply #4 on: December 03, 2013, 02:02:58 AM »
Hello everyone! Yesterday, I was prescribed Cipro for what the doctor fears might be a kidney infection. My urinalysis came back negative, and the results of the urine culture are pending (so far, so good!), but I'm experiencing flank pain and general discomfort. However, after reading the very long list of side effects and Googling the drug itself, I don't really want to take it. I guess my rationale is that if my urine test was clean, why should I risk taking this godawful-sounding medication? What if it turns out to be nothing, and I've "poisoned" myself, which is something that this drug can apparently do? It's bad enough that I have a fear of taking new medication already. I don't want my throat to suddenly close, or my heart to start racing. After all, I deal with the latter already as an anxiety sufferer!

I think I'm going to take my first dose tonight and see what happens, but some words of encouragement would be greatly appreciated. I don't want to keep putting it off.

I was given Cipro about 3 months ago for a UTI.
I am a freak when it comes to taking medicines.   But honestly nothing happened once I took Cipro I took it for 10 days and it cleared up my UTI and I am fine
Bookmark and Share

Offline ScaredBunny

  • Newbie
  • *
  • Posts: 16
  • Country: us
  • Rec's: 0
  • Gender: Female
  • Mood: Scared
    Scared
  • I must not fear. Fear is the mind-killer.
    • Poke This Member
Re: Cipro Side Effect Concerns
« Reply #5 on: December 03, 2013, 02:12:56 PM »
I had a bad allergic reaction to Cipro, which is possible to any drug on planet earth! I just got hives.

The thought of getting hives doesn't scare me too bad at least, though I'm so sorry that you had a negative experience. Thank you for sharing your experience!

I was given Cipro about 3 months ago for a UTI.
I am a freak when it comes to taking medicines.   But honestly nothing happened once I took Cipro I took it for 10 days and it cleared up my UTI and I am fine

Took my second pill this morning and I feel fine! No headache like the one I had last night. I'm supposed to take it for ten days, too.
Bookmark and Share

Tags:
 

Related Topics

  Subject / Started by Replies Last post
1 Replies
1515 Views
Last post December 09, 2006, 04:33:13 AM
by Knightsaber
5 Replies
958 Views
Last post August 06, 2009, 03:37:08 PM
by VACountryGirl
2 Replies
590 Views
Last post April 27, 2010, 08:45:01 AM
by Daisy131
3 Replies
840 Views
Last post August 03, 2010, 08:26:13 AM
by JenniferMSD
5 Replies
653 Views
Last post January 18, 2012, 01:05:18 AM
by plomeli
2 Replies
224 Views
Last post February 02, 2012, 02:53:44 PM
by LindaRK